Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at May 31, 2021, 8:36 PM CDT for Waushara County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 8:36 PM CDT (01:36 UTC)
- Expired
- May 31, 2021, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
800
WWUS83 KGRB 010136
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
836 PM CDT Mon May 31 2021
WIZ035>037-045-010215-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
836 PM CDT Mon May 31 2021
...SPECIAL WEATHER STATEMENT...
At 836 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Wazeecha, or near Wisconsin Rapids, moving east at 30 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Wisconsin Rapids, Waupaca, Wautoma, Plainfield, Hartman Creek State
Park, Chain O' Lakes-King, Lake Wazeecha, Port Edwards, Mount Morris
and King.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 8960 4425 8960 4425 8977 4428 8988
4445 8982 4436 8911 4405 8917
TIME...MOT...LOC 0136Z 285DEG 25KT 4435 8975
$$
CooleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 31, 6:31 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 31, 6:31 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 631 PM CDT Mon May 31 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 255 PM CDT Mon May 31 2021 For this afternoon/evening, isolated to scattered showers and storms will continue across northern WI, then spread south/east through the area during the late afternoon and early evening. Activity having a hard time getting organized due to weak bulk shear (weakening from west to east as the shortwave over Lake Superior tracks east) and weak/weakening convergence away from any lake breeze boundary. Starting to see some agitated cumulus along the boundary, but not robust yet. MUCAPEs have climbed to between 700-1200 J/kg over parts of central and north central WI, with much lower values in the Fox Valley and lake shore due to the lower dewpoints. Steep low level lapse rates were noted with modest mid-level lapse rates of around 6.5-7 C/km. The low wet bulb heights of 6000-7000 feet will continue to favor hail producing storms, with the strongest possibly producing some severe hail. Some gusty winds will be possible too, but diminishing wind fields will limit the damaging wind potential. Locally heavy rainfall is expected where the storms train over the same location. The activity will encounter less instability and less moisture as it heads east, especially near/after sunset, so much of the activity looks to wane by 03-04z. For late evening/overnight, skies will at least partially clear out as the trough and front exit the area. Light winds, recent rainfall and mostly clear skies will lead to some fog development, especially where the heavier rain falls. Lows look to fall into the middle 40s to lower 50s for most spots. For Tuesday, look for any fog to burn off in the early morning hours, with partly to mostly sunny skies expected to start the day. A few more clouds will develop through the day. Weak high pressure looks to keep things dry, along with limited moisture, but can't rule out a stray shower along the remnant outflow boundary and/or lake breeze. A couple models showing some fog on Lake Michigan during the day, but not sure if dewpoints will be high enough to generate fog over the water. Will wait to see how dewpoints respond after the rainfall and the system passes before adding any lake fog. Temps will be very spring-like and will return to a little above normal readings, with most spots seeing highs in the 70s, except cooler near the shores of Lake Michigan. .LONG TERM...Tuesday Night Through Monday Issued at 255 PM CDT Mon May 31 2021 A weak upper trough will cross the region Wednesday into Thursday, but most of the energy will pass south of GRB CWA. Despite the lack of significant forcing, there may be enough afternoon instability to support isolated/scattered showers and thunderstorms. An upper level ridge will build over the western Great Lakes region late in the week, and this will help to suppress convective development. The ridge is expected to shift east by Sunday and Monday, resulting in the development of deep southerly flow, increasing moisture (PWATs exceeding 1.5 inches), and a renewed chance of thunderstorms. Temperatures are expected to gradually rise through the week, reaching well into the 80s by the weekend. && .AVIATION...for 00Z TAF Issuance Issued at 629 PM CDT Mon May 31 2021 A fairly strong upper-level disturbance and weak cold front, moving through the area this evening, will bring a broken line of showers and thunderstorms through each of the TAF sites. The exception will be near RHI, where the frontal boundary has sagged south of the TAF site. Otherwise, gusty winds will shift to the north and gust to 30kts and small hail will be possible at each of the remaining TAF sites, along with heavy rainfall. MVFR conditions or briefly lower, can be expected with the heaviest downpours. The storms are expected to diminish late this evening after sunset. Where the heaviest rain fell, expect some fog development overnight, which will likely impact each of the TAF sites. Improving conditions to VFR can be expected for Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......Kieckbusch AVIATION.......Cooley
Hazardous weather outlook, May 31, 2:41 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Mon May 31 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected through early evening, especially across central and northern Wisconsin. There is a marginal risk of severe storms with large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a small chance of thunderstorms Wednesday into Thursday, and again Sunday into Monday. It is too early to determine the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. LMZ521-522-541>543-011945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms may pose a hazard to mariners through this evening, especially north of Sturgeon Bay. A few of the stronger storms could contain hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a small chance of thunderstorms Wednesday into Thursday, and again next Monday. Any storms that develop will pose a hazard to mariners. Bersch/Kieckbusch
In the hours before
Local storm report, May 31, 7:08 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM MARINE TSTM WIND 9 ENE PESHTIGO 45.10N 87.59W
05/31/2021 M47 MPH MARINETTE WI BUOY
BUOY STATION MNMM4 MENOMINEE.
&&Special weather statement, May 31, 7:14 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
714 PM CDT Mon May 31 2021
WIZ037>040-045-048>050-010115-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
714 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN
KEWAUNEE...CALUMET...WINNEBAGO...SOUTHEASTERN WAUSHARA...SOUTH
CENTRAL WAUPACA...SOUTHERN OUTAGAMIE AND MANITOWOC COUNTIES UNTIL 815
PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong gust front
extending from near Kewaunee to 7 miles south of Denmark to Menasha
to near Fremont. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with this gust front.
Gusts to 45 mph occurred in the Green Bay area.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Menasha, Kaukauna, Little
Chute, Kimberly, Chilton and Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8889 4398 8889 4398 8897 4434 8887
4427 8842 4431 8786 4451 8742 4433 8748
4418 8745 4407 8759 4390 8769 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0013Z 004DEG 23KT 4445 8743 4425 8787 4421 8843 4426
8878
KieckbuschSpecial weather statement, May 31, 7:18 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
718 PM CDT Mon May 31 2021
WIZ030-031-035>037-045-010100-
Waupaca WI-Shawano WI-Wood WI-Waushara WI-Marathon WI-Portage WI-
718 PM CDT Mon May 31 2021
...SPECIAL WEATHER STATEMENT...
At 713 PM CDT, Doppler radar was tracking scattered strong
thunderstorms across portions of Marathon, Portage, Shawano,
Waupaca, Waushara and Wood counties. Movement was east at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Shawano, Waupaca, Weston,
Rib Mountain, Clintonville, Mosinee and Whiting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4512 8957 4512 8948 4505 8922 4503 8922
4503 8914 4499 8898 4494 8898 4494 8882
4492 8873 4486 8874 4485 8849 4407 8920
4448 9018
TIME...MOT...LOC 0013Z 276DEG 30KT 4513 8939 4437 9018
CooleyLocal storm report, May 31, 8:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 4 NNW BLAINE 44.36N 89.32W
05/31/2021 M0.75 INCH PORTAGE WI TRAINED SPOTTER
DIME SIZE HAIL.
&&
BERSCHLocal storm report, May 31, 8:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
821 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL ST GERMAIN 45.91N 89.48W
05/31/2021 M0.25 INCH VILAS WI CO-OP OBSERVER
OCCURRED AT 135 PM.
0158 PM HAIL LAC DU FLAMBEAU 45.96N 89.88W
05/31/2021 M0.88 INCH VILAS WI TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL COVERING THE GROUND.
0158 PM HAIL 1 NW LAC DU FLAMBEAU 45.97N 89.89W
05/31/2021 E0.75 INCH VILAS WI PUBLIC
0244 PM HAIL SUGAR CAMP 45.78N 89.30W
05/31/2021 M1.00 INCH ONEIDA WI PUBLIC
0250 PM HAIL 3 N THREE LAKES 45.83N 89.16W
05/31/2021 E0.88 INCH ONEIDA WI TRAINED SPOTTER
0251 PM HAIL MINOCQUA 45.86N 89.69W
05/31/2021 M0.25 INCH ONEIDA WI PUBLIC
VIA SOCIAL MEDIA.
0255 PM HAIL 3 E LAKE TOMAHAWK 45.82N 89.54W
05/31/2021 U0.75 INCH ONEIDA WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0338 PM HAIL 1 N RHINELANDER 45.64N 89.41W
05/31/2021 M1.00 INCH ONEIDA WI PUBLIC
MOSTLY PEA AND PENNY SIZED HAIL. A FEW
QUARTER SIZED. APPROXIMATELY 10 MINUTES OF
HAIL. MINOR DAMAGE TO TREES. LARGER HAIL AT
END OF SHOWER.
0345 PM HAIL RHINELANDER 45.63N 89.41W
05/31/2021 M1.00 INCH ONEIDA WI PUBLIC
VIA SOCIAL MEDIA. HAIL COVERED THE GROUND
WITH PEA TO QUARTER SIZE STONES.
0351 PM HAIL MINOCQUA 45.86N 89.69W
05/31/2021 M0.25 INCH ONEIDA WI TRAINED SPOTTER
0416 PM HAIL MERRILL 45.18N 89.68W
05/31/2021 M0.50 INCH LINCOLN WI TRAINED SPOTTER
0437 PM HAIL MERRILL 45.18N 89.68W
05/31/2021 M0.88 INCH LINCOLN WI PUBLIC
PHOTOS SENT VIA SOCIAL MEDIA.
0453 PM HAIL 3 NNE MIDDLE INLET 45.33N 87.98W
05/31/2021 U0.50 INCH MARINETTE WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0455 PM HAIL ANTIGO 45.15N 89.15W
05/31/2021 M0.25 INCH LANGLADE WI TRAINED SPOTTER
INTERMITTENT SMALL HAIL, OTHERWISE HEAVY
RAINFALL.
0513 PM HAIL 1 NNW LAC DU FLAMBEAU 45.97N 89.89W
05/31/2021 U0.50 INCH VILAS WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0532 PM HAIL 8 N TOMAHAWK 45.58N 89.73W
05/31/2021 M0.25 INCH ONEIDA WI TRAINED SPOTTER
FEW MINUTES OF SMALL HAIL.
0536 PM MARINE TSTM WIND 9 ENE PESHTIGO 45.10N 87.59W
05/31/2021 M47 MPH MARINETTE WI BUOY
BUOY STATION MNMM4 MENOMINEE.
0633 PM HAIL 3 W MERRILL 45.18N 89.75W
05/31/2021 M0.75 INCH LINCOLN WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0633 PM HAIL 3 W MERRILL 45.18N 89.75W
05/31/2021 U0.75 INCH LINCOLN WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0634 PM MARINE TSTM WIND GREEN BAY 44.51N 88.00W
05/31/2021 E45 MPH BROWN WI NWS EMPLOYEE
ESTIMATED GUST TO 45 MPH FROM A THUNDERSTORM
GUST FRONT AT BAY BEACH AMUSEMENT PARK.
REPORT FROM NWS EMPLOYEE.
0635 PM HAIL 2 W MERRILL 45.19N 89.71W
05/31/2021 M0.50 INCH LINCOLN WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0635 PM HAIL 2 W MERRILL 45.19N 89.71W
05/31/2021 U0.50 INCH LINCOLN WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0638 PM HAIL 1 NW MARSHFIELD 44.67N 90.17W
05/31/2021 E0.25 INCH WOOD WI PUBLIC
0640 PM HAIL CLINTONVILLE 44.61N 88.75W
05/31/2021 M0.25 INCH WAUPACA WI TRAINED SPOTTER
0640 PM HAIL 4 SW STRATFORD 44.75N 90.14W
05/31/2021 M0.75 INCH MARATHON WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0640 PM HAIL 4 SW STRATFORD 44.75N 90.14W
05/31/2021 U0.75 INCH MARATHON WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0645 PM TSTM WND GST GREEN BAY 44.51N 88.00W
05/31/2021 M41 MPH BROWN WI ASOS
0646 PM TSTM WND GST GREEN BAY 44.51N 88.00W
05/31/2021 M45 MPH BROWN WI ASOS
GUST TO 39 KTS AT GRB ASOS.
0651 PM HAIL ANTIGO 45.15N 89.15W
05/31/2021 M0.25 INCH LANGLADE WI TRAINED SPOTTER
&&Special weather statement, May 31, 8:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
836 PM CDT Mon May 31 2021
WIZ035>037-045-010215-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
836 PM CDT Mon May 31 2021
...SPECIAL WEATHER STATEMENT...
At 836 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Wazeecha, or near Wisconsin Rapids, moving east at 30 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Wisconsin Rapids, Waupaca, Wautoma, Plainfield, Hartman Creek State
Park, Chain O' Lakes-King, Lake Wazeecha, Port Edwards, Mount Morris
and King.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 8960 4425 8960 4425 8977 4428 8988
4445 8982 4436 8911 4405 8917
TIME...MOT...LOC 0136Z 285DEG 25KT 4435 8975
CooleyThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:14 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Winnebago | 61 min |
| May 31, 7:18 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 42 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.